# SDR CA070426003

- Difficulty date: April 26, 2007
- Submitted: May 1, 2007
- Operation: General aviation
- Make and model: Rkwell 700
- Aircraft time: 7,168 hours
- Engine: Lyc TIO540R2AD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Rocker Cover
- Part number: 72242
- Condition: Separated
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, E
- Precautionary procedure: A

## Discrepancy

(CAN) SHORTLY AFTER TAKEOFF, THE PILOTS EXPERIENCED A POWER LOSS IN THE LT ENGINE, HOWEVER THE ENGINE REMAINED RUNNING.  THEY RETURNED TO THE NEARBY AIRPORT WITHOUT INCIDENT.   MAINTENANCE INSPECTED THE ENGINE AND FOUND THAT NR 6 CYLINDER ROCKER COVER HAD BEEN DAMAGED. THE COVER WAS REMOVED AND FOUND THAT THE RETAINING CLIP THAT HOLDS THE ROCKER SHAFTS IN PLACE FOR THE INTAKE AND EXHAUST VALVES HAD FALLEN OFF.  THE ROCKER SHAFT FOR THE INTAKE VALVE HAD FALLEN OUT ALLOWING  THE ROCKER TO BECOME DISLODGED THEREBY DISABLING THAT CYLINDER. THE VALVE ASSEMBLY WAS INSPECTED AND REINSTALLED WITH A REPLACEMENT VALVE COVER AND GASKET.  GROUND RUNS COMPLETED AND ALL CHECKS FOUND SERVICEABLE.   AS NOTED ABOVE, THE ENGINE
